NEW MED ??????????? anyone?????

Discussion in 'Fibromyalgia Main Forum' started by YvonneM, Mar 18, 2006.

  1. YvonneM

    YvonneM New Member

    Just now trying LYRICA. anyone else? seems to address a little pain relief! no neg side effects.
  2. tonakay

    tonakay New Member

    I just started Lyrica a little over a week ago. I take 50mg at bedtime to help with leg pain and sleep. Does make me sleep good but I found that my copay will be high on this drug so don't know if I'll stick with it when my sample bottle runs out. Also do NOT want to increase my dose because of the weight gain side effect!

    Hope you have good luck on it,
    tona
  3. dragon06

    dragon06 New Member

    I am about to start trying Lyrica...Just wanted to point out though that once you start you are not supposed to stop cold turkey but be weened off the drug, so if you are planning to stop after your sample runs out then you should discuss it with your doctor to make sure oyu have enough to go off it properly. My MIL was taking this and had to stop and she just finished weening off today. There can be some very bad side effects and results to just stopping
  4. Meghanne

    Meghanne New Member

    I experienced about 20 lbs of weight gain on it at 300mg a day, with no effect on the pain. That's just my experience, so I discontinued it. My Internist says he's had it work for some of his worst fibro patients though, so it does work for some, and not for others, like most things. There is no one miracle cure, or we'd all be on it. :)

    Trish
  5. YvonneM

    YvonneM New Member

    I don't know if I have feel any differently either. take it at night. 75 mg.. once per day. I will continue for awhile and see... no neg side effects at all. this is a good thing.
    don't know how expensive it is, I have a sample bottle of 30
  6. yes, it's true, they do always say you're *supposed* to taper off meds....except for Lyrica apparently. My pain clinic doc took me off of it cold turkey, and I was on it for over 3 months, I was on 300mgs, and no taper at all,....just like that! The nurse said to just stop taking it, due to my feet, legs, arms, hands, spine, torso, etc.... you name it... twitching & jerking at rest.. mainly in bed at night.

    I had no withdrawl whatsoever, either, amazingly...I was shocked about that... I expected my heart to start going bonkers at least, especially since I already have issues with palpitations/rapid heart rate; But I didn't. My symptoms that had previously been helped greatly by the Lyrica (hands, facial nerve pain & severe burning in my feet) returned within days.

    Also, dragon (??? sorry ?? !) 50mg is the lowest dose Lyrica comes in, so it wouldn't be possible for her to wean down any further to a lower dose....so....easy enough..she need just finish the bottle if that's what she decides..

    ((((Take care all))))


    It's been interesting....and odd I'd have to say as well--for *sure* to see how LYRICA has affected everyone sooo differently just on this one board, and of the not so huge group of people that have tried it. (keeping in mind to compare the similar doses & results..



    Laura
  7. dragon06

    dragon06 New Member

    Actually it was my doctor who told me that it has to be tapered off slowly and that is also written on the package insert that comes with the drugs (in the sample box as well). Usually people who are on 50mg take it more than once per day so they go down to less pills per day to wean off and if they are only prescribed 1 per day they do it on almost an alternating day thing. I was warned about this from my doctor and so was my MIL from her doctor and I read it myself on the insert.

    There are often times when people get side effects while taking a drug that are worse than the side effects for stopping it cold turkey so I can see a doctoe telling someone to just stop at that point.
  8. tonakay

    tonakay New Member

    I priced this on my Medco mail order pharmacy website and they list Lyrica's strengths as : 25mg,50mg,75mg,100mg,150mg,200mg,225mg and 300mg.
  9. mme_curie68

    mme_curie68 New Member

    Drug companies would never carry warnings on their labels and package inserts if they didn't HAVE to -trust me on this one. If there is a high enough incidence of side-effects from abrupt discontinuation it has to be on the label.

    This is a quote DIRECTLY from the prescribing information for Lyrica:
    "Abrupt or Rapid Discontinuation Following abrupt or rapid discontinuation of pregabalin, some patients reported symptoms including insomnia, nausea, headache, and diarrhea. Pregabalin should be tapered gradually over a minimum of 1 week rather than discontinued abruptly."

    It sound like the doc was a little too laissez-faire with that med. Perhaps in their experience they have never had a patient with a problem - but boy, it stinks to be "the problem patient" when it does happen. 50 mg is the minimum starting dose...